Author: Sorting Last Post on Top Message:
NIKKI1026 Posts: 6
5/1/09 5:11 P

Miralax is over the counter, so as long as you follow the directions you should be fine.

I used it for about two weeks after my c-section because the pain meds caused everything to stop moving. Just make sure you are drinking water! It was very gentle. I had absolutely no issues with it. My parents use it daily and have never complained.

CIAOBELLA57 Posts: 590
4/30/09 11:38 P

My coworkers 7 year old little girl has had 'belly aches' (undiagnosed so far despit the colonoscopy and endoscopy and other tests she has had to endure during the last 12 months. She currently takes two
capfuls of mirolax to help with constipation.


I was put on an extremely mld diuretic two months ago when I suddenly developed severe edema in my legs. My Dr prescribed the exremely mild diuretic
(hydrochlorthiazide) which worked well in releiveding the edema but unfortunately left me feeling terribly bloated.

I take one capful of Mirolax each morning. It is NOT a laxative, but more of a stool softener. which apparently I need even tho I get substantial amounts of fiber each day.

Check with your Doc. I have an appointment with my GP in the next few weeks where we will meet, I will suggest lowering or eliminating some prescriptions,
(waving articles from the web and Prevention magazine), he will sigh heavily and ask that I do not do that and eventually agree on which meds can be reduced, eliminated, and exactly what changes to expect with each one

Bless his heart he has seen me during my meltdowns after CT and PT scans, an all insistant on his ansering exactly, phsiologically whey something is occuring and not only why BUT how a specific med works.

Mirolax is extremely gentle, but Iwould check first with your GP if you are on any other meds.

Take care,
Candace



HEALTHNUTTOX Posts: 547
4/30/09 9:43 P

SAME problem for me. id eat all this fiber and nope! nothing!
ive increased my FAT intake and ive also been taking a probiotic in pill form (by naturemade) and i have been very regular ever since, no bloating nothing.
hope this helps!!

AVISHIA Posts: 12
4/30/09 9:06 P

We are seeing a pediatric GI specialist for my 7 year old son who has had major problems with constipation and large hard stools. Miralax actually is NOT a laxative per se. Seems they should have named it better. It basically is a salt derivative that pulls water into your intestines basically loosening things up and gently encouraging things to move along. Simple as that. So it should NOT carry with it the side effects of a laxative. That said, it also will not help much once you are already constipated and compacted at least from the bottom end. It is a gentle product to be used over time to keep things soft and moving. If you are already pretty compacted you need to talk to your doctor about using and enema or something like that to break things up and loosen and soften them to get cleaned out and then begin using Miralax to regulate your system for 3-6 months.

Hope that clears up some of the misnomers and misunderstandings about Miralax. The worst thing you could expect from what we were told was to take too high a dose which would give you diarrhea. If that happens, just reduce the dose. Other than that, you should not have bloating and cramping from this product since it is NOT a laxative.

“You are successful the moment you start moving toward a worthwhile goal.”
MARI_MAC1109 Posts: 399
3/6/09 2:27 A

I know I personally encounter problems if I don't have enough (healthy) fats in my diet. Based on what you said you eat, maybe you're a bit low on fat? You could try adding some healthy fats (nuts, olive oil, avocado, etc) to your diet and see if that helps. Fat + fiber + a cup of coffee a day and I'm pretty regular. :)

"The question isn't who's going to let me; it's who's going to stop me."
-- Ayn Rand
GENEVIEVE34 Posts: 1,160
3/5/09 7:30 P

I had the same problem for a while. Instead of taking a laxative right off the bat, try drinking a large mug of hot water in the morning right before breakfast. It really, really helped me, and I didn't have to rely on laxatives, which was wonderful.

Also, have you had an history of laxative abuse? If so, DO NOT TAKE MIRALAX. It will only screw up your system more. The best thing you can do is let your body sort itself out by trying my suggestion above and increasing the fiber in your diet. Also, are you sure you're eating enough? Sometimes that can cause these problems, too (happened to me a while back).

"Work it harder make it better,

Do it faster, makes us stronger

More than ever hour after

Our work is never over."



~"Harder Better Faster Stronger," Daft Punk
DIETITIANBECKY Posts: 27,210
3/5/09 7:21 P

Do not take, unless first discussing with your doctor.
Becky

CLIMBERCHICK14 Posts: 11,246
3/5/09 6:57 P

I'm a little over 2 weeks post op for foot surgery. Just shy of 4 weeks left until I can put weight on my left foot. Kinda limits your activities not being able to walk or even stand.

"Perfer et obdura; dolor hic tibi proderit olim."
(Be patient and tough; someday this pain will be useful to you.)

Believe in yourself and all that you are. Know that there is something inside you that is greater than any obstacle
SEANNAH143 Posts: 491
3/5/09 6:50 P

I KNOW!! BED RIDDEN??WHY??!! THATS NO FUN!..
BUT ATLEAST YOU HAVE THIS- HONESTLY @ WORK I MUST HAVE HID BEING ON THIS THING FROM MY BOSS ABOUT 12 TIMES TODAY! HAHH ITS ADDICITING!

CLIMBERCHICK14 Posts: 11,246
3/5/09 6:45 P

haha it seems we have a lot in common. Not to mention I'm bed ridden for another 4 weeks so I don't have much else to do.

"Perfer et obdura; dolor hic tibi proderit olim."
(Be patient and tough; someday this pain will be useful to you.)

Believe in yourself and all that you are. Know that there is something inside you that is greater than any obstacle
SEANNAH143 Posts: 491
3/5/09 6:13 P

thanks love..youve helped a lot w. a lot of my problems ive brought up on SP.

xoxo thanks again

CLIMBERCHICK14 Posts: 11,246
3/5/09 5:59 P

I'd talk to your doctor before taking miralax. I only ever used it because it was prescribed by him. Like I said before, track your food for a week. If you aren't consuming enough calories, that could definitely affect your BMs.

"Perfer et obdura; dolor hic tibi proderit olim."
(Be patient and tough; someday this pain will be useful to you.)

Believe in yourself and all that you are. Know that there is something inside you that is greater than any obstacle
SEANNAH143 Posts: 491
3/5/09 5:56 P

lol i know there is no fiber in eggwhites-i was just saying what i eat-..and i forgot to mention-i take fiber supplements also Fiberthin pills. 3 of them in the morning.&still no movements..

CLIMBERCHICK14 Posts: 11,246
3/5/09 5:55 P

There isn't fiber in egg whites. You should get AT LEAST 25-35g fiber a day. For your height, probably more since your caloric intake is more.

"Perfer et obdura; dolor hic tibi proderit olim."
(Be patient and tough; someday this pain will be useful to you.)

Believe in yourself and all that you are. Know that there is something inside you that is greater than any obstacle
SEANNAH143 Posts: 491
3/5/09 5:50 P

I do..thats what i dont understand-my diet literally consists of-Egg whites,Fish,Fiber one cereal,Apples,Broccoli,Asparigus,baby spinach,lettuce,carrots.Where am I lacking in fiber?!?! And i drink like 12 glasses of water/iced tea a day!!!!!

CLIMBERCHICK14 Posts: 11,246
3/5/09 5:48 P

I used to take it. It isn't like most laxatives. It doesn't cause cramping or gas. But you should really look at increasing your fiber through your food rather than taking miralax.

"Perfer et obdura; dolor hic tibi proderit olim."
(Be patient and tough; someday this pain will be useful to you.)

Believe in yourself and all that you are. Know that there is something inside you that is greater than any obstacle
OPUSEVA Posts: 1,317
3/5/09 5:47 P

Miralax is very gentle. It will NOT cause cramping or gas. If you take too much, you can get watery stools, but if you follow the directions this should not happen.

Medical researcher for 25 years. Trying to find help for the obesity epidemic.
SKYWATCHERRS Posts: 6,315
3/5/09 4:37 P

stomach cramps, watery stool/loose bowel movements and gas also go along with laxatives so be careful.

Enthusiasm is half of the journey to success, and all of the journey to joy. –Neale Donald Walsch
LIZZY63 Posts: 16,450
3/5/09 4:35 P

To go to the bathroom?
Honestly that's the answer as it's a laxative.


CYQ Level 3 Certified Personal Trainer

Studio Resistance (Body Pump)
Group Indoor Cycling (Spinning)
Circuit Training

2012
13 Marathons in 6 Months PB 4:49:19

2013 Running Schedule
tinyurl.com/30marathons
SEANNAH143 Posts: 491
3/5/09 4:20 P

anyone take that?.. what should i expect??

Page: 1 of (1)  




Other Diet and Nutrition Topics:

Topics: Last Post:
Favorite Morning Drink 4/7/2014 1:05:40 PM
Any experience with DHEA? 4/8/2014 11:31:38 PM
HUNGER AND FULLNESS 5/11/2014 11:41:31 AM
Can't lose weight 4/8/2014 4:42:25 PM
smuckers breakfast syrup/ no cal 7/6/2014 8:50:39 AM